Neuropathy from Statins or Hiv or Hiv meds???

Question

How do I know what is causing my neuropathy? I have been with Hiv/Aids for 20 years, on meds the entire time, and on statins for 3 years. The neuropathy started about 1 year ago. How do I know what is causing it??? I have heard it could be the statins, and if so how do I find out the cause, so I can help myself, as the doctors at the charity hospital I go to dont care, or they say the hospital wont let them run the expensive tests.. Thanks for you help in advance! Hurting in Dallas...

Answer

I am disappointed to hear that your HIV doc does't want to pursue/evaluate your complaints. Neuropathy remains a frustrating problem often requiring special expertise (neurologist) and tests to sort out possible cause. There are many good HIV providers in the Dallas area so if you are not satisfied with your care you may want to ask other patients or local AIDS organization who they recommend for a consultation or to switch providers. KH